MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 29mm portico valve was implanted into a patient.On (b)(6) 2022, the patient had endocarditis on the mitral valve and a large vegetation on the left ventricular outflow tract.An echocardiogram performed revealed moderate to severe paravalvular leak of the portico valve, however this was most likely due to the left ventricular outflow tract (lvot) calcium and the vegetation around the area.The surgeon said nothing was wrong with the portico valve, but that it had to be removed to access and replace the mitral valve, remove all the vegetation, replace the aortic valve, and perform a root replacement due to the damage occurred do to removing the vegetation and the tavi valve.The patient remained hemodynamically stable throughout the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
An event of paravalular leak was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there was endocarditis on the mitral valve with a large vegetation in the lvot.It was indicated that nothing was wrong with the portico valve, but that it had to be removed to be able to access and replace the mitral valve.The cause of the paravalular leak was reported to be due to calcium in the lvot and on the mitral valve.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15714790
Report Number2135147-2022-01888
Device Sequence Number4873412
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number7450939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2022
Supplement Date Received by Manufacturer01/14/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale